Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 152, NWS Binghamton, NY

October 6, 2000Susquehanna County, Wayne County, Pennsylvania

NWS Binghamton, NY issued this severe thunderstorm warning at Oct 6, 2000, 12:07 AM EDT for Susquehanna County, Wayne County, Pennsylvania. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Oct 6, 2000, 12:07 AM EDT (04:07 UTC)
Expired
Oct 6, 2000, 1:00 AM EDT
In force
53 min
Issued by
NWS Binghamton, NY
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Susquehanna County, PA, Wayne County, PA

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 4.1 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2000-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2000-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
514 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
566 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBGM 060408
SVRBGM
PAC115-127-060500-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
1207 AM EDT FRI OCT 6 2000

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WAYNE COUNTY IN NORTHEAST PENNSYLVANIA.
  SOUTHEAST SUSQUEHANNA COUNTY IN NORTHEAST PENNSYLVANIA.

* UNTIL 100 AM EDT.

* AT 1204 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...NEAR GIBSON...OR ABOUT 3 MILES NORTH OF
  ELKDALE...MOVING EAST AT 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAKEWOOD AND PRESTON PARK AROUND 1215 AM EDT.
  LAKE COMO AND RILEYVILLE AROUND 1220 AM EDTV.
  ABRAHAMSVILLE AND EQUINUNK AROUND 1225 AM EDT.

THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS.

LAT...LON 4181 7570 4163 7564 4167 7510 4192 7515

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 5, 8:35 PM EDT, 3 hours 32 minutes earlier.

Area forecast discussion, Oct 5, 8:35 PM EDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
835 PM EDT THU OCT 5 2000

TSTMS FIRING OVER ERN OH AND WRN PA ARE HEADING NEWD TWDS THE LOWER
SUSQ RGN OF NY AND NE PA. SFC ANYLS AND PRES CHG CHARTS INDICATE THE
WAVE OF LOW PRES WILL BE TRACKING NEWD FROM PA INTO THE SRN TIER OF
NY AND XPCT MOST OF THE TSTMS TO BE NEAR AND SOUTH OF THIS TRACK.
CELLS HAVE BEEN MOVG NE AT 60 MPH AND MDLS SHOW A LOW LVL JET OF
ARND 45 KTS...BUT RAIN COOLED STABLE AIR REMAINS ENTRENCHED AT THE
SFC. SVR THREAT MARGINAL BUT WILL STILL HAVE TO KEEP AN EYE ON ANY
STRONGER CELLS AS THEY MAY BE ABLE TO PRODUCE SOME WIND OR SMALL
HAIL. ACRS NRN ZONES XPCT OCNL RAIN TO CONTINUE FOR A WHILE BEFORE
TAPERING OFF LATE.

ALL IN ALL CRNT FCST IN GOOD SHAPE WITH ONLY MINOR TWEEKS IN THE
UPDATE. HOPE YOU'RE READY FOR SOME WINTER-LIKE WX THIS WEEKEND!

.BGM...NONE.

BRADY

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.